MAUDE Adverse Event Report: NEWPORT MEDICAL INSTRUMENT, INC. HT70 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

NEWPORT MEDICAL INSTRUMENT, INC. HT70 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number HT70PM-JP-NA
Medical Device Problem Codes Defective Alarm (1014); No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while in use on a patient, this ht70 ventilator shutdown and ventilation stopped. there was no injury to the patient.
 
Additional Manufacturer Narrative
Section a patient information and section e initial reporter cannot be provided due to japanese privacy regulations.Section e.Japan medtronic personnel reported event to manufacturer on behalf of the customer.H3: medtronic has not received the suspect device/component from the customer for evaluation nor has the device been evaluated by the medtronic service engineer.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received as follows: it was reported that while in use on a patient, this ht70 ventilator did not alarm, shutdown and ventilation stopped.The patient was placed on an alternate ventilator without injury.
 
Additional Manufacturer Narrative
Section b5 updated section h6 device code- additional code added due to additional information received section h6 evaluation codes - updated due to device evaluation method - remove b17 and add b01 result - remove c20 and add c13 conclusion - remove d15 and add d02 component - remove g07003 and add g02005 h3: device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that while in use on a patient, this ht70 ventilator did not alarm, shutdown and ventilation stopped.On the review of available logs, there was no evidence of shutdown or alarm malfunction.The device was available for evaluation.Service personnel (sp) inspected the unit and replaced the control board for the reported issue.Additionally, sp found system leak value was out of tolerance, the positive end-expiratory pressure (peep) value was out of tolerance, and the inlet filter assembly was broken.Sp also replaced the pump and manifold assembly, on/off valve, and inlet filter for additional issues.Sp performed the preventive maintenance and passed all the required calibrations and tests as per manufacturer specifications at the time of service.The cause of the event was isolated to the potential fault in the control board.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.The event is included in a trending and monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Section d9 updated due to part return section h6 evaluation codes - updated due to device evaluation conclusion code - remove d02 and add d01 component code - remove g02005 and add g0201201 h3: device evaluation summary: updated due to part return and analysis medtronic conducted an investigation based upon all information received.It was reported that while in use on a patient, this ht70 ventilator did not alarm, shutdown and ventilation stopped.The device was available for evaluation.Service personnel (sp) inspected the unit and replaced the control board for the reported issue.Additionally, sp performed preventive maintenance and found system leak value was out of tolerance, the positive end-expiratory pressure (peep) value was out of tolerance, and the inlet filter assembly was broken.Sp also replaced the pump and manifold assembly, on/off valve, and inlet filter for additional issues.Sp performed the preventive maintenance and passed all the required calibrations and tests as per manufacturer specifications at the time of service.The pump and manifold assembly, on/off valve, and inlet filter were not returned to medtronic.One control board was returned for further analysis.The control board was installed into the ht70 test device and the system would not power cycle on.The control board was removed and the component c92 capacitor was found to be damaged.If a failure of the c92 capacitor occurs while in use on a patient, the ventilator response would be a loss of ventilation to the patient and activation of the backup alarm.The cause of the reported shutdown was isolated to the damaged c92 capacitor on the control board.There is an existing previous internal investigation regarding this issue.There is no evidence the device failed to alarm.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HT70 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
NEWPORT MEDICAL INSTRUMENT, INC.
1620 sunflower ave
costa mesa CA 92626
Manufacturer (Section G)
NEWPORT MEDICAL INSTRUMENT, INC.
1620 sunflower ave
costa mesa CA 92626
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19274868
Report Number2023050-2024-00008
Device Sequence Number7659770
Product Code CBK
UDI-Device Identifier10884521544321
UDI-Public10884521544321
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111146
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHT70PM-JP-NA
Device Catalogue NumberHT70PM-JP-NA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2024
Supplement Date Received by Manufacturer06/04/2024
08/31/2024
Initial Report FDA Received Date05/08/2024
Supplement Report FDA Received Date07/01/2024
09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown